MAUDE Adverse Event Report: COOK INC WAYNE PNEUMOTHORAX SET; JOL CATHETER AND TIP, SUCTION

COOK INC WAYNE PNEUMOTHORAX SET; JOL CATHETER AND TIP, SUCTION
Model Number N/A
Medical Device Problem Code Separation Problem (4043)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/27/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device to be returned to manufacturer.Pma (510k) #: exempt.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported while using a wayne pneumothorax set that "the right chest drain tube was disconnected at the 3-way connector site".No adverse effects were reported for this incident.Additional information has been requested regarding the patient and procedure but has not been received at the time of this report.
 
Event or Problem Description
On 15oct2019, a revised formal complaint letter from the complainant was received that provided more information about the implant and event dates.A wayne pneumothorax set was implanted into a patient on (b)(6) 2019.The separation of the device happened on 27aug2019.On 07nov2019, it was reported by a doctor who worked at the complainant facility and was aware of the separation issues with the complaint product that the drainage tubes of the in-situ chest tubes were attached to the hospital bed at the time of the incident.
 
Additional Manufacturer Narrative
Additional information received from revised formal complaint letter provided on 15oct2019.Additional information provided on 07nov2019 date of event: (b)(6) 2019.Implant date: (b)(6) 2019.Customer (person): (b)(6).Initial reporter phone: (b)(6).Initial reporter postal code: (b)(6).Initial reporter occupation: senior procurement specialist.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding patient/event details has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Additional method code: analysis of production records (3331).Investigation evaluation: a review of documentation including the drawing, instructions for use (ifu), manufacturing instructions, quality control, and specifications of the device, as well as a visual inspection, functional test, and inspection of unused product was conducted during the investigation.Six unopened devices were returned to cook for examination.Visual inspection of the complaint devices noted that two of the fittings pulled off the flare and that the flare didn't completely catch in the cap.The other four devices were found to be secure.Additionally, a document based investigation evaluation was performed.A review of the device master record found that proper procedures are in place to identify and prevent this failure mode prior to device distribution.A review of the device history record found no related nonconformances and a database search found no other complaints on this lot.There is no evidence to suggest there is any nonconforming product in house or out in the field.Additionally, a review of the product labeling for the device was completed.The instructions for use state the following instructions related to the reported failure mode: "12.The catheter and connected drain lines should be secured to the patient.Excessive tension on the catheter connections (e.G., in instances of patient movement where the catheter is connected to a vacuum or drainage collection apparatus) may cause catheter/hub separation or accidental catheter dislodgement.To help prevent this from occurring, it is recommended to do one or both of the following: a.Secure the catheter hub to the patient's skin by placing tape, suture, or a catheter securement device at the location shown in the illustration below.B.Form a strain relief loop in the connecting tube, as shown in the illustration below, and secure the loop to the patient's skin with tape, suture, or catheter securement device." it is possible that manufacturing, securement of the device to the patient, tension on connecting devices, or patient activity could have contributed to the failure mode but this could not be confirmed.Based on the information provided, inspection of returned product, and the results of the investigation, a definitive cause was not established.Per the quality engineering risk assessment, no further action is required.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event details has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.Correction: d10 ¿ device available for evaluation: yes.Additional information: d10 ¿ product received on: (b)(6) 2019.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
WAYNE PNEUMOTHORAX SET
Common Device Name
JOL CATHETER AND TIP, SUCTION
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9083527
Report Number1820334-2019-02362
Device Sequence Number2623270
Product Code JOL
UDI-Device Identifier00827002111820
UDI-Public(01)00827002111820(17)210331(10)9732699
Combination Product (Y/N)N
Initial Reporter CountrySG
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source distributor,foreign,other
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 12/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date03/31/2021
Device Model NumberN/A
Device Catalogue NumberC-UTPT-1400-WAYNE-112497
Device Lot Number9732699
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/03/2019
Initial Date Received by Manufacturer 09/04/2019
Supplement Date Received by Manufacturer10/03/2019
10/15/2019
12/06/2019
Initial Report FDA Received Date09/18/2019
Supplement Report FDA Received Date10/11/2019
12/03/2019
12/19/2019
Patient Sequence Number1